Alert archive / Vermont / Frost Advisories in 2016

Frost Advisory 5, NWS Burlington, VT

September 24, 20164 counties in New York; 10 counties in Vermont

NWS Burlington, VT issued this frost advisory at Sep 24, 2016, 4:30 AM EDT for 4 counties in New York; 10 counties in Vermont. It took effect at Sep 25, 2016, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 4:30 AM EDT (08:30 UTC)
In effect from
Sep 25, 2016, 2:00 AM EDT
Expired
Sep 25, 2016, 7:49 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3289 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS71 KBTV 240830
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
430 AM EDT SAT SEP 24 2016

NYZ029>031-034-VTZ003-004-006>008-010-016>019-242000-
/O.NEW.KBTV.FR.Y.0005.160925T0600Z-160925T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
430 AM EDT SAT SEP 24 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY.

* LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK...THE WEST
  SLOPES OF THE GREEN MOUNTAINS...AND NORTH CENTRAL AND NORTHEAST
  VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT SATURDAY
  NIGHT AND ESPECIALLY AROUND SUNRISE SUNDAY MORNING.

* IMPACTS...OUTDOOR VEGETATION SENSITIVE TO COLD TEMPERATURES MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

EVENSON
3 follow-up statements
288 
WWUS71 KBTV 241731
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
131 PM EDT SAT SEP 24 2016

VTZ004-250900-
/O.UPG.KBTV.FR.Y.0005.160925T0600Z-160925T1200Z/
/O.NEW.KBTV.FZ.W.0001.160925T0600Z-160925T1200Z/
ESSEX-
INCLUDING THE CITY OF...ISLAND POND
131 PM EDT SAT SEP 24 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...ESSEX COUNTY OF VERMONT.

* HAZARDS...AREAS OF POTENTIALLY KILLING FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...AREAS FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT
  TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE SUNDAY MORNING.

* IMPACTS...OUTDOOR VEGETATION SENSITIVE TO COLD TEMPERATURES 
  MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-087-VTZ011-012-250900-
/O.EXA.KBTV.FR.Y.0005.160925T0600Z-160925T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
WESTERN RUTLAND-WINDSOR-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION
131 PM EDT SAT SEP 24 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY OF NEW YORK...AS WELL AS
  RUTLAND AND WINDSOR COUNTIES OF VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...AREAS OF FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT
  TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE SUNDAY MORNING.

* IMPACTS...OUTDOOR VEGETATION SENSITIVE TO COLD TEMPERATURES 
  MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ029>031-034-VTZ003-006>008-010-016>019-250900-
/O.CON.KBTV.FR.Y.0005.160925T0600Z-160925T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
131 PM EDT SAT SEP 24 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 2 AM TO 8 AM EDT SUNDAY.

* LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK...THE WEST 
  SLOPES OF THE GREEN MOUNTAINS...AND NORTH CENTRAL AND 
  NORTHEAST VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...AREAS OF FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT
  TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE SUNDAY MORNING.

* IMPACTS...OUTDOOR VEGETATION SENSITIVE TO COLD TEMPERATURES 
  MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

LAHIFF
558 
WWUS71 KBTV 250216
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 PM EDT SAT SEP 24 2016

VTZ004-251200-
/O.CON.KBTV.FZ.W.0001.160925T0600Z-160925T1200Z/
ESSEX-
INCLUDING THE CITY OF...ISLAND POND
1016 PM EDT SAT SEP 24 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM 2 AM TO 8 AM EDT SUNDAY.

* LOCATIONS...ESSEX COUNTY OF VERMONT.

* HAZARDS...AREAS OF POTENTIALLY KILLING FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...AREAS FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT 
  TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE SUNDAY MORNING.

* IMPACTS...OUTDOOR VEGETATION SENSITIVE TO COLD TEMPERATURES 
  MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-029>031-034-087-VTZ003-006>008-010>012-016>019-251200-
/O.CON.KBTV.FR.Y.0005.160925T0600Z-160925T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1016 PM EDT SAT SEP 24 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 2 AM TO 8 AM EDT SUNDAY.

* LOCATIONS...NORTHERN NEW YORK AWAY FROM THE CHAMPLAIN VALLEY.
  CENTRAL...SOUTH-CENTRAL...AND EASTERN VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...AREAS OF FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT 
  TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE SUNDAY MORNING.

* IMPACTS...OUTDOOR VEGETATION SENSITIVE TO COLD TEMPERATURES 
  MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
059 
WWUS71 KBTV 251149
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
749 AM EDT SUN SEP 25 2016

VTZ004-251300-
/O.CAN.KBTV.FZ.W.0001.000000T0000Z-160925T1200Z/
ESSEX-
INCLUDING THE CITY OF...ISLAND POND
749 AM EDT SUN SEP 25 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FREEZE WARNING FOR ESSEX COUNTY IN NORTHEAST VERMONT.

TEMPERATURES WILL BEGIN TO RISE THROUGH THE REMAINDER OF TODAY.

$$

NYZ026-027-029>031-034-087-VTZ003-006>008-010>012-016>019-251300-
/O.CAN.KBTV.FR.Y.0005.000000T0000Z-160925T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
749 AM EDT SUN SEP 25 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR THE ADIRONDACKS AND SAINT LAWRENCE VALLEY IN
NORTHERN NEW YORK, AS WELL AS CENTRAL, EASTERN AND SOUTHERN
VERMONT.

TEMPERATURES WILL BEGIN TO RISE THROUGH THE REMAINDER OF TODAY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 24, 1:49 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 24, 1:49 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
149 AM EDT Sat Sep 24 2016

.SYNOPSIS...
Light rain showers will end across south-central Vermont early
this evening. Clearing skies will develop from north to south
overnight as high pressure moves in from Canada. That high
pressure system will persist over the North Country through the
weekend. Expect below normal temperatures on Saturday and Sunday
with highs only in the mid 50s to lower 60s. No precipitation is
expected...but the potential will exist for frost in the northern
Adirondacks and Northeast Kingdom of Vermont, especially early
Sunday and Monday mornings.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1244 AM EDT Saturday...Overall forecast in good shape with
only a few temperature tweaks to match current conditions. Also
based on very small temperature/dew point spreads added patchy fog
to the entire area early this morning.

Previous Discussion...Overnight, high pressure will start to build
in, but with the high pressure centered well to our northwest,
we'll continue to have northwest flow advect in cooler and drier
air. Eventually the entire region will clear out. Expect that to
be early evening across the north and by midnight in the south. A
light northerly breeze should continue most of the night, however
some of the protected hollows and river valleys should go calm and
with the recent rains and warm ground, I would think patchy fog
should develop fairly quickly, despite the drier air filtering in.
It's conceivable that the very coldest spots in the 'Dacks and
Northeast Kingdom (Saranac Lake NY, Island Pond VT) some patchy
frost will also occur. Actually, that's pretty normal for this
time of year. Based on trajectories, the airmass we'll have
tomorrow morning was several hundred miles north of Montreal this
morning. Morning lows up in that part of Quebec were in the lower
40s. Thus, the idea of most of us seeing lower 40s for lows
(except 30s in higher elevations and colder spots and low 50s
right along Lake Champlain) still looks valid. I have made very
minimal changes to the low temperature forecast.

With the colder air moving in, we'll probably start to see a
little bit of Lake Champlain effect clouds develop late tonight.

High pressure will continue to ridge southward over the area on
Saturday. Looking like a nearly wall-to-wall sunshiny day, with a
few patches of shallow daytime cumulus/strato-cumulus. With
temperatures aloft (925mb about 7C and 850mb near 2C), we are
looking at temperatures reaching only the lower 60s in the valleys
and staying in the 50s at higher elevations. This will give us a
rare day of below normal temperatures. Good boundary layer mixing
throughout the afternoon, so we'll probably see some 15-20mph
gusts at times.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
As of 323 PM EDT Friday...Little change from previous couple of days
for the near term as we are still expecting the coldest night of
the early fall season to occur during this time period. Latest
guidance has trended slightly cooler for lows on Sunday night with
METSLK showing 19F and 38F at BTV. Synoptic pattern shows building
high pres from central Canada with dry northerly flow aloft.
Progged 850mb temps drop between 0c to -2c by 12z Sunday with
surface high pres axis across the Eastern Great Lakes. This would
suggest still some northerly gradient flow...which combined with
very warm lake temps...will produce some lake effect clouds and
keep temps near the lake slightly warmer. Thinking lows will range
from the upper 20s to mid 40s on Sunday morning...with areas of
frost in the colder sheltered valleys of the dacks and northeast
VT.

The upslope flow and leftover boundary layer moisture will
produce some fair wx cumulus clouds on Sunday...as temps warm into
the upper 40s mtns to near 60f valleys. A chilly night with clear
skies and light winds is anticipated for Sunday Night...with
widespread frost expected away from the Lake. Thinking lows will
range from the l/m 20s to near 40f...depending elevation and
closeness to the warm lake waters. Thinking even locations like
Williston...Milton and Highgate could experience some patchy frost
with a hard freeze likely for the Northeast Kingdom and Dacks.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 323 PM EDT Friday...Guidance has trended toward a more progressive
mid/upper level flow across the northern CONUS for next week...which
places arrival of precip 12 hours earlier on Monday Night/Tuesday
time frame...but good news system lifts out quicker for mid/late
week. GFS has trended toward the ECMWF and NAM for an earlier
system arrival...so have increased pops to chance after 18z Monday
for Saint Lawrence Valley. These pops quickly expand east Monday
Night into Tuesday associated with 50 to 70 knot flow at 5h and
developing low level jet of 35 to 45 knots. Thinking the initial
warm air advection surge will produce a period of showers...with
additional rain associated with surface boundary and potent 5h
vort on Tuesday. The dynamics look strong with good deep layer
moisture advecting ahead of digging mid/upper level trof...so have
increased pops to likely for Monday Night/Tuesday. Initial guess
on qpf looks to range between 0.25 and 0.75...which is supported
by pws around 1.5". Thinking highest pops and qpf values will be
in the mountains during this time period. After a chilly start
temps will warm into the mid 50s mountains to l/m 60s warmer
valleys on Monday with increasing clouds. A warmer night is
expected on Monday night associated with precip...clouds...and
southerly winds...mainly mid 40s to mid 50s...coldest northeast
Kingdom.

Midweek...plenty of uncertainty with large scale synoptic
pattern...as models show very limited run to run continuity. Given
the complex and energized mid/upper level pattern....will continue
to mention some terrain focused pops/qpf for Weds...with a drying
trend for late Weds into Friday. Both GFS/ECMWF eventually show
mid/upper level trof being replaced by building heights and surface
high pres. This idea looks reasonable and supported by the latest
12z GFS ensemble data...with developing 1030mb high pressure across
the ne conus/mid Atlantic by late week. The combination of upslope
flow...lingering 850 to 700mb moisture...and weak low level cold air
advection with progged 850mb temps only btwn 0c and 2c...have cut
superblend numbers several degrees on weds. Thinking highs mainly
mid 50s to l/m 60s...with lows in the upper 30s to upper 40s. A
large swing in temps with cooler lows and slightly warmer highs can
be expected for Thursday into Friday with deep dry layer in place.
Overall...pattern will support near normal temps as we approach next
weekend....with dry conditions prevailing.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Through 06Z Sunday...IFR to VLIFR conditions will exist at KSLK
and KMPV through about 14z due to low clouds and fog...then VFR
conditions will prevail through the remainder of the period.
Elsewhere VFR conditions are expected through the period with only
brief periods of IFR conditions through 12z due to fog. Light
winds will become northwest after 14z with speeds increasing
into the 10-15 knot range...then taper off after 00z.

Outlook 06z Sunday through Wednesday...

06z Sun through 12z Tue: Mainly VFR. Overnight IFR with patchy
fog possible.

12z Tue onward: Potential MVFR with showers.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Nash
NEAR TERM...Evenson/Nash
SHORT TERM...Taber
LONG TERM...Taber
AVIATION...Evenson/Nash

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:31 PM EDTFreeze WarningBTVEssex18 hr

Nearby

Frost Advisories in Vermont, 2016Frost Advisories in New York, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.